How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 28251
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

I had the flu about 2.5 weeks ago that started with body

Customer Question

I had the flu about 2.5 weeks ago that started with body aches/chills. All flu symptoms (fever, etc.) are gone now though now I'm into week three and body aches/nerve have gotten worse. I've been on 40mg of Prilosec for about 7 wks up until a few days ago when the body aches became unbearable. I stopped cold turkey at this point. Could this kind of muscle/nerve pain have been a drug reaction to the Prilosec?
JA: The Doctor will need to help you with this. Are you ready to speak with the Doctor now?
Customer: Yes.
JA: I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Doctor about your situation and then connect you two.
Customer: Thanks!
Submitted: 12 months ago.
Category: Medical
Expert:  Dr Basu replied 12 months ago.

Hi there,
This is Dr Basu, experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.

Yes possible.

Prilosec is reported to cause neuromuscular symptoms as well.

The symptoms should gradually subside with NSAIDs like naproxen if you do not have any stomach ulcer problem.

Tylenol can be considered alternately for pain control.

Flu also can cause such pain by the way.

Should not persist for long.
Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please rate my response Excellent (click on the 5th star).
Please bookmark my profile for fast, reliable authentic answers!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/

Customer: replied 11 months ago.
Thank you Dr. Basu. I'm on day 3 of being Prilosec-free and the joint pain is dying down I think, with just some nerve pain remaining in my hands and feet. I'm also having heavy night sweats and some fatigue during the day. Could it be that the Prilosec is still working it's way out of my system? And if these symptoms aren't the Prilosec and are just flu related, how long can a flu virus last in your body? It seems 2.5-3 weeks is an awfully long time to have the flu but maybe it's just a different virus than what I've ever experienced?
Expert:  Dr Basu replied 11 months ago.

Yes likely --prilosec effect takes some time to leave your system.

Flu or any other viral infection related symptoms may last more than 3 weeks sometimes.

Still this is within normal recovery time.

Best wishes